Simultaneous isolated bilateral facial palsy: a rare vincristine-associated toxicity.

Abstract

We describe a case of a 15-year-old boy with vincristine-induced simultaneous isolated bilateral facial palsy. The boy presented with superior vena caval syndrome (SVC syndrome), right-sided pleural effusion and anterior mediastinal lymphadenopathy. Histopathological examination of left axillary lymph node was suggestive of lymphoblastic lymphoma. We started chemotherapy with cyclophosphamide, doxorubicin, vincristine and prednisolone. SVC syndrome disappeared completely after the 1st cycle, and he achieved remission after the 3rd cycle of chemotherapy. He noticed that he could not close his eyes. Neurological examination revealed bilateral lower motor neuron facial palsy. Findings from examination of other cranial nerves and peripheral nerves were normal. Results of MRI of brain and cerebrospinal fluid examination were normal. He received 6 mg vincristine before developing toxicity.

DOI: 10.4103/0019-5359.55887

Cite this paper

@article{Sarkar2009SimultaneousIB, title={Simultaneous isolated bilateral facial palsy: a rare vincristine-associated toxicity.}, author={Supriya Sarkar and Asit Ranjan Deb and Kaushik Saha and Chandra Shekhar Das}, journal={Indian journal of medical sciences}, year={2009}, volume={63 8}, pages={355-8} }